Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 13, 1999, 4:22 PM CDT for Clay County, Richland County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1999, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 13, 1999, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clay County, IL, Richland County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 132125 FFWSPI ILC025-159-140000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 422 PM CDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHEASTERN ILLINOIS RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 700 PM CDT * AT 400 PM CDT...NWS DOPPLER RADAR SHOWED STRONG THUNDERSTORMS MOVING OVER PORTIONS OF CLAY AND RICHLAND COUNTIES...FROM NEAR FLORA TO NORTHWEST OF OLNEY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. HOWEVER ADDITION STORM DEVELOPMENT WAS OCCURRING...CAUSING VERY HEAVY RAIN...WITH 2 TO 3 INCHES FALLING IN SOME AREAS. AT 405 PM...FLORA COUNTY ESDA REPORTED 1.97 INCHES OF RAINFALL IN FLORA IN LESS THAN ONE HOUR WITH WATER STARTING TO COVER THE ROADWAYS. * ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING OVER ALL OF CLAY AND RICHLAND COUNTIES THROUGH 7 PM. VERY HEAVY RAIN IS EXPECTED DUE TO THE STORMS MOVING OVER ALREADY SATURATED GROUND. PERSONS LIVING NEAR THE LITTLE WABASH RIVER AND BIG MUDDY CREEK SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE POSSIBILITY OF FLASH FLOODING. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND AVOID DRIVING ACROSS FLOODED ROADS. SMITH/GOETSCH &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:25 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 13, 2:25 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT SUN JUN 13 1999 MAIN FOCUS FOR THIS PACKAGE WILL BE TRYING TO TIME THE EXIT OF PRECIPITATION AS SYSTEM PUSHES EAST. LATEST FEATURES SHOWS TROF IN THE NORTHERN PLAINS AND LOW PRESSURE OFF THE CAROLINA COAST. A COLD FRONT WAS ACROSS CWA. CURRENT WV LOOP AND KILX RADAR AGAIN SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG COLD FRONT. OUT AHEAD OF FRONT THE ATMOSPHERE AGAIN IS MOIST AND UNSTABLE THIS AFTERNOON. EXPECT RAPID DEVELOPMENT OF THUNDERSTORMS OUT AHEAD OF FRONT AS IT MOVES EAST. EVEN WITH CLOUD COVER AND THUNDERSTORMS EARLIER THIS MORNING...ATMOSPHERE STILL UNSTABLE WITH LI/S OF -5 AND CAPES AROUND 2000 IN PLACE ACROSS EASTERN PARTS OF CWA. LATEST SOUNDINGS THIS MORNING SHOWS MAJOR CONCERN IS WITH HEAVY RAINFALL POTENTIAL IN STRONGER STORMS OUT AHEAD OF FRONT AS PW VALUES ARE 1.5 INCHES OR GREATER. OTHER DEVELOPMENT WAS WITH QUICKER MOVING SYSTEM IN THE UPPER MISSISSIPPI VALLEY SOUTHWEST INTO CENTRAL PLAIN STATES. ETA MODEL HAS A DECENT HANDLE ON FEATURES. ETA SHOWS TROF IN THE NORTHERN PLAINS STRENGTHENING AND MOVE SOUTHEAST ACROSS CWA. THIS WILL AID TO PUSH THE WARM AND HUMID AIR EAST OF CWA. ETA CONTINUES TO SHOW SOME GOOD DYNAMICS AND INSTABILITY OVER CWA UNTIL EVENING. PLENTY OF MOISTURE IS IN PLACE ACROSS PARTS OF THE CWA UNTIL MONDAY MORNING. WILL GO OCASSIONAL SHOWERS AND THUNDERSTORMS IN SOUTHEAST TONIGHT AND MENTION POPS IN THE WEST. WILL ALSO COORDINATE WITH OFFICE ON THE CURRENT FLASH FLOOD WATCH ACROSS CWA. ONLY MENTIONING SLIGHT POPS IN SOUTHEAST CWA MONDAY MORNING...OTHERWISE DRY ON MONDAY. NEXT ATTENTION WILL BE IN THE MIDDLE OF THE WEEK WITH THE NEXT SYSTEM APPROACHING. FWC/FAN TEMPERATURES SEEM REASONABLE AND MAY ONLY TWEEK SLIGHTLY. SPI BB 061/077 051/072 050 13510 PIA BB 059/075 049/071 051 13510 DEC BB 062/077 051/072 050 13820 CMI BB 062/077 051/072 050 13+20 MTO BB 063/078 052/074 052 13+30 LWV BB 063/078 052/074 052 13+30 EH
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.